5 doctors weighed in:

I gave birth on january 23rd. I had a c-section and received an epidural. My thighs down to my feet are swollen. Is that common is swellling a side effect of an epidural

5 doctors weighed in
Dr. Orrin Ailloni-Charas
Anesthesiology
1 doctor agrees

In brief: During and after

Labor, because of fluid administration, it is normal to have swelling of your body.
The fluid is quickly mobilized and, therefore, goes away in a couple of days. To be swollen a month later suggests a different cause. You should be evaluated soon for venous blood clots, amon other things.

In brief: During and after

Labor, because of fluid administration, it is normal to have swelling of your body.
The fluid is quickly mobilized and, therefore, goes away in a couple of days. To be swollen a month later suggests a different cause. You should be evaluated soon for venous blood clots, amon other things.
Dr. Orrin Ailloni-Charas
Dr. Orrin Ailloni-Charas
Thank
1 comment
Dr. Mitchell Zeitler
the epidural should be well-worn off as well as any effect from the dilatation of blood vessels that could cause some swelling. for whatever reason your body is not absorbing fluid from your lower extremities and there are several reasons for this. i would see your Ob or your family doctor if it does not improve.
Dr. Julian Goldman
Anesthesiology
1 doctor agrees

In brief: Not epidural

The swelling that you described is almost certainly not from the epidural.
You should see your OB for a physical exam as the next step to diagnosis the problem.

In brief: Not epidural

The swelling that you described is almost certainly not from the epidural.
You should see your OB for a physical exam as the next step to diagnosis the problem.
Dr. Julian Goldman
Dr. Julian Goldman
Thank
Dr. Steven Guyton
Surgery - Thoracic
1 doctor agrees

In brief: Swelling

Swelling is not a side effect of an epidural.
I would be concerned that you may have blood clots obstructing the veins in your thighs or up in your pelvis. Be sure to get that checked out. A doppler study of the veins in your legs may indicate obstruction of the blood flow out of your legs.

In brief: Swelling

Swelling is not a side effect of an epidural.
I would be concerned that you may have blood clots obstructing the veins in your thighs or up in your pelvis. Be sure to get that checked out. A doppler study of the veins in your legs may indicate obstruction of the blood flow out of your legs.
Dr. Steven Guyton
Dr. Steven Guyton
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
33 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors